I recently saw my patient, let’s call her Emma. Emma has been on my “magic potion” to try to restore her libido and restore sexual function.
Like some of my critics, she was skeptical at first. After all, it had been close to 15 years since she felt the “urges,” she calls it. Sex has become a duty and a job and could these meds really help her?
I asked her how things are going. She smiled, rather sheepishly. “I think … I felt horny.” (Rockstar!) But then she started crying.
Were there bad side effects? Did you have trouble with the drugs? Was it too expensive that you can’t afford it? Was your husband not happy? Oooh ... I struck a nerve.
“He thinks I’m cheating because I tried to initiate sex. He’s so angry. He thinks I’m addicted to sex.”
Like most magic potions, there could be good and bad consequences that happen. We usually deal with physiologic side effects with most medication. I always say that women have a mind/body approach to sex, so with the treatments, relationship and emotional side effects may happen.
I referred Emma (and her husband) to our psychologist for counseling and they are on their way to healing. Sometimes, all it takes is the Princess and Prince Charming for a fairy tale to happen. But sometimes, we need seven dwarfs, a fairy godmother, or a talking donkey to have a happy ending.
Posted 1:38 PM